I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Tight Foreskin

User
Posted 19 Feb 2021 at 17:03

Age 63 now, I had radiotherapy some 3 years ago and finished my 3 years Hormone treatment 6 months ago now.

 

I am extremely grateful that, at present, I am "cancer free" and have been so for the past 2 years 6 months.

For some silly reason, I either didn't want to try masturbating or just didn't feel like sex with my wife - she's never been too keen anyway.  As a result, my foreskin has become quite tight and it now does not retract when I get an erection.  We have not tried sex together since I first started the hormone treatment and I'm guessing that penetrative sex will be painful.

I am delighted with the return of erections and dry orgasms but the age old guilt feeling of cheating on the wife has returned.  In some ways, I am happy to simply pleasure myself as I still don't have that animal drive or desire to try to please my wife which is a real shame as she has been so supportive.  The reason why we opted for Radiotherapy was so that we could at least have the option of erections and sex together in the future as opposed to surgery which, I was told, would certainly mean no erections ever again.

 

So there you have it:  no sex or masturbation has resulted in a tight foreskin.  I've looked into the condition called Phimosis and have started on anti- fungal cream just to be on the safe side.  Stretching techniques on the foreskin will start in a few days time once the cream has had the chance to do it's job.  Hopefully they will work.

And -  while we are talking, my man boobs seemingly getting bigger despite having been off the hormone treatment now for 6 months - the last injection was in May 2020.  Also, the nipples can erect and the whole breast hurts when you press it.  I'm wondering if it is all just part of coming off the hormone treatment. Just how long does it take for man boobs to disappear?

I'm fed up with the hot flushes too!

Edited by member 21 Feb 2021 at 10:51  | Reason: Not specified

User
Posted 19 Feb 2021 at 22:33

I'm afraid the boobs won't disappear. They're permanent. Breast reduction surgery is the only way to get rid of them. This is, in theory at least, available on the NHS for men who've been on HT, but you need to persuade your doctor that they're causing you "mental anguish" 🙂.

I had breast growth as a result of being on bicalutimide. Normally tamoxifen stops it, but mine continued despite that, so eventually my oncologist prescribed breast-bud RT. One zap of radiation to each side of the chest, and that stopped it in its tracks. Were you prescribed tamoxifen?

Best wishes,

Chris

Edited by member 19 Feb 2021 at 22:41  | Reason: Not specified

User
Posted 20 Feb 2021 at 17:59

No, I've not been prescribed anything yet as I'm still wondering what to do about it.  I think your idea of one dose of RT might be out of the question for me as I had 37 sessions of RT to sort out the prostate in the first place.  I could be wrong but I don't think I am allowed any more.  I was glowing in the dark as it was!

User
Posted 20 Feb 2021 at 18:13

As far as I know the lifetime limit applies to an area of the body, so your prostate will be up to the limit, and if you were unfortunate enough to get colon cancer that is also probably up to the limit due to its proximity to the prostate. However your chest has had hardly any exposure to radiation so I think it could tolerate a couple of blasts of it. 

Dave

User
Posted 20 Feb 2021 at 18:27

That's good news then, thank you.

User
Posted 20 Feb 2021 at 18:34
That’s right. It’s your prostate which has had its lifetime limit. There’s no problem about having radiation to the chest, and it’s radiation from a different sort of machine which isn’t nearly as penetrating. I had RT, too.

Best wishes,

Chris

User
Posted 20 Feb 2021 at 21:32

Originally Posted by: Online Community Member

No, I've not been prescribed anything yet as I'm still wondering what to do about it.  I think your idea of one dose of RT might be out of the question for me as I had 37 sessions of RT to sort out the prostate in the first place.  I could be wrong but I don't think I am allowed any more.  I was glowing in the dark as it was!

Unfortunately, the RT or tamoxifen needed to be done when you first started on the hormones - before the breasts started growing. 

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 20 Feb 2021 at 22:31

I had my chest RT after being on bicalutimide for a year, Lyn, to stop the growth that was happening.

Chris

User
Posted 20 Feb 2021 at 22:38

There are two parts to breast growth, and different hormone therapy drugs tend to drive each differently.

Breast bud or gland growth is caused by higher levels of estrogens (female sex hormones) than testosterone. It's this which generates tenderness under the nipples, and glands that can be felt there. Tamoxifen and/or a radiotherapy blast can be used on these, but like Lyn says, that really needs to be done at the outset. Tamoxifen can reverse newer growth up to a year old and I've had some success with this, but not anything more longer established.

The growing conditions for breast buds/glands most commonly arise when taking Bicalutamide. This is because bicalutamide results in higher levels of estrogens. However, it can happen with the injectable hormone therapy drugs too if you have substantial fat reserves, and that's because the fat reserves also create additional estrogens.

The other part of breast growth is breast fat growth (moobs). This tends to happen with the injectable hormone therapy drugs, which usually cause fat weight gain in female form, which includes breasts. This is only avoided with diet (and to a lesser extent, exercise) to control calorie intake versus energy expenditure. As far as I understand the mechanisms, I don't think Tamoxifen or a RT breast blast will have any effect on breast fat growth (moobs), but you might be able to lose some if you come off HT.

I may have some data on this based on me in the near future.

User
Posted 20 Feb 2021 at 22:44

Originally Posted by: Online Community Member
So there you have it: no sex / masturbation has resulted in a tight foreskin. I've looked into the condition called Phimosis and have started on anti- fungal cream just to be on the safe side. Stretching techniques on the foreskin will start in a few days time once the cream has had the chance to do it's job. Hopefully they will work.

I think steroid creams are provided for this. I would strongly suggest asking your urologist. What you want to avoid is any scarring (even micro-scarring) while stretching, because that will cause tightening and thickening, which very quickly turns into a circumcision required.

User
Posted 21 Feb 2021 at 01:43
Have you considered having your foreskin removed? I know it is best done when young and is less frequently done these days but in addition to losing the tightness it does help with hygiene. It's a fairly straightforward operation and I can't believe it would be that expensive.
Barry
User
Posted 21 Feb 2021 at 10:41

That really would be the last resort but thank you for the suggestion.

User
Posted 21 Feb 2021 at 10:49

I think steroid cream may well be the best option.  A visit / video chat to the doctor may well be the sensible thing to do with a view to requesting / suggesting some steroid cream.

The disappointing thing about all of this is that it wasn't flagged up as a possible side effect of the prostate treatment.   Combined with the larger moobs which are still growing despite being off the medication for 7 months now, it really is playing with my mind.  Nobody ever said they would continue to get bigger after the end of the hormone treatment.  Quite the opposite in fact - my doctor told me they would reduce once I came off the medication.  Sadly, that is not the case.  We live in hope though!

Edited by member 21 Feb 2021 at 10:50  | Reason: Not specified

User
Posted 21 Feb 2021 at 10:54

That's a good clear answer Andy.  Many thanks, it gives a good insight into some of the reasons for my current issue.  Thank you.

 
Forum Jump  
©2021 Prostate Cancer UK